Cookies?
Library Header Image
LSE Research Online LSE Library Services

Anomalous PDEs in Markov chains: Domains of validity and numerical solutions

Norberg, Ragnar (2005) Anomalous PDEs in Markov chains: Domains of validity and numerical solutions. Finance and Stochastics, 9 (4). pp. 519-537. ISSN 0949-2984

Full text not available from this repository.

Identification Number: 10.1007/s00780-005-0157-8

Abstract

Conditional expected values in Markov chains are solutions to a set of backward differential equations, which may be ordinary or partial depending on the number of relevant state variables. This paper investigates the validity of these differential equations by locating the points of non-smoothness of the state-wise conditional expected values, and it presents a numerical method for computation of such expected values with a controlled global error. Two cases leading to first order partial differential equations in two variables are considered, both from finance and insurance: option pricing in a Markov chain driven financial market, and probability distributions of discounted cash flows generated by multi-state life insurance contracts.

Item Type: Article
Official URL: http://www.springer.com/math/quantitative+finance/...
Additional Information: © 2005 Springer
Subjects: H Social Sciences > HG Finance
Sets: Research centres and groups > Financial Markets Group (FMG)
Departments > Statistics
Date Deposited: 12 Sep 2008 09:00
Last Modified: 01 Oct 2010 09:08
URI: http://eprints.lse.ac.uk/id/eprint/16363

Actions (login required)

View Item View Item